Format

Send to

Choose Destination
Nihon Kokyuki Gakkai Zasshi. 2004 Jul;42(7):649-54.

[A case of successful desensitization therapy for isoniazid-induced pneumonitis].

[Article in Japanese]

Author information

1
Department of Respiratory Medicine, National Hospital Organization, Kanazawa Wakamatsu Hospital, Se 103-1 Wakamatsu-machi, Kanazawa, Ishikawa 920-1183, Japan.

Abstract

A 65-year-old man was admitted to hospital for treatment of pulmonary tuberculosis. He was treated with isoniazid (INH), rifampicin (RFP), ethambutol (EB), and pyrazinamide (PZA). On the 14th day, he developed a fever and interstitial pneumonia, which improved promptly after discontinuation of the antituberculous drugs. Drug lymphocyte stimulation tests against INH, RFP and PZA were negative. However, the provocation test on INH (only) was positive, leading to a diagnosis of pneumonitis caused by INH. We then tried desensitization of INH over a period of two weeks, which was successful and occurred without any clinical event. In the past, five cases of INH-induced pneumonitis were reported, but desensitization of INH did not occur in any. We conclude that physicians should be aware not only of paradoxical reactions but also of drug-induced pneumonitis when a new pulmonary infiltrate develops in the course of tuberculosis treatment. Furthermore, drug desensitization may be possible in some cases of drug-induced pneumonitis.

PMID:
15357268
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center